Hello. My GP referred me to an optometrist for eye testing because I was complaining of vertigo, daily headache, tinnitus and scotoma (sp). My spectacle prescription was still valid but a retinal scan showed pallor and arterial vascular disease consistent with hypertension. I am a 58 yo female with hypo NOT hypertension. My Cholesterol is below normal and I don't have diabetes. I do have a history of bone marrow cancer treated with chemo and a genetic defect in copper metabolism. I have in hospital intravenous copper replacement every 6 weeks with steroid cover of 100mgs hydrocortisone pre and post infusion. I also have Neuro degeneration due to the copper error and am wheelchair bound with cerebellar ataxia and upper motor neurone problems. My Neuro condition is progressive and deteriorating.
Is it possible that the constant depletion/replenishment of copper could cause retinal vascular disease? If not, do you have any other suggestions as to the cause. Does it require treatment?
I am not aware of copper replacement causing retinal vascular disease. You need to see an ophthalmologist, perhaps both a retina specialist and a neuro-ophthalmologist for a complete evaluation. This should include a visual field exam, dilated retinal exam, OCT of the optic nerve and macula, and perhaps other studies which will be determined by the findings on the ophthalmological exams.
Than you very much. I was just worried because my neurologist told me once that some people with copper deficiency have experienced sudden and permanent blindness. I was hoping by having copper replacement therapy I would avoid that complication. You have eased my mind.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.